International Journal of Finance, Insurance and Risk Management ISSN: 2047-0916

An investigation of fat-tailed distributions in fitting the Japanese stock market returns

Kengo Kayaba, Yui Hirano, Naoki Ueda, Nobuki Matsui
International Journal of Finance, Insurance and Risk Management, Volume 8, Issue 2, 1399, 2018
DOI: 10.35808/ijfirm/181

Abstract:

The Tokyo Stock Exchange (TSE) is the fourth largest stock exchange in the world by aggregate market capitalization of its listed companies and largest in East Asia and Asia. It is of great importance for those in charge of managing risk to understand how its market index returns are distributed. The goal of this paper is to examine how various types of heavy-tailed distribution perform in risk management of the N225 Index returns. We compared these heavy-tailed distributions through a variety of criteria. Our results indicate the generalized hyperbolic distribution has the best goodness of fit and generates most suitable risk measures.


Cite Article (APA Style)